Rashes during chemo

Rashes during chemo

Hello,

My father has CLL for about 15 years now and had first round of chemo with bentamustine & rituximab 2 years ago when his WBC went too high. In Sept. 2015, his WBC went up again and his platelets dropped. His doctor ordered to have another chemo again with the same chemo cocktail. He has completed his chemo sessions just last week but for the last 3 months, there has been blisters popping up at random places on his body. It has fluids in it and it itches. I have a picture of the rashes on his foot here. May I know if anyone has experienced the same?

Thanks so much for sharing.

CY - Malaysia

7 Replies

oldestnewest
  • HI CY

    What do his doctors say? How are his platelets?

    The only thing I can think of is that bendamustine is based on nitrogen mustard, that was stockpiled but thankfully never used in WWII, as a blister agent...

    Over the years other patients have reported similar blisters on monotherapy bendamustine, so things point in that direction rather than the rituxan...

    Hopefully there are others here that have had this and resolved it, and you can find a solution to this ...

    ~chris

  • Dear Chris,

    Thanks for sharing the info. on bendamustine, good to know what it can potentially cause. My dad will be going for a check up tomorrow and I will share his latest blood test results. The rashes has affected his quality of life more than CLL. Other than the rashes which has made him extremely uncomfortable , he is coping well so I really hope we can find a way to stop those rashes.

    Kind regards,

    CY

  • Hi Chris,

    My father's latest blood count report is not very encouraging so he has to have platelet transfusion and red blood transfusion the next day.

    Haemoglobin 9.7, Red cell count 2.8 , Platelet 20, White blood cell count 1.0

    Neutrophil 34.1%, Lymphocyte 34%, Eosinophil 19.6%

    About the rashes, we went to a dermatologist on 9 May, about 1 week after the rashes outbreak. A skin biopsy under LA performed for histopathological examination was done on the liquid they retrieve from the boils of rashes. The doctor's diagnosis was " Bullous Pemphigoid - Tro Sweer's Syndrome/Subcutaneous fungal Infection/Cutaneous Leukaemic Involvement" and he prescribed Dermovate cream, T piriton4g and Zyrtec.

    We were encouraged to keep the surface of the rash as clean as possible and puncture the boils with a sanitized needle.

    It has been 3 months now and the rashes has not stopped, we really hope we can find the root cause be it some food or external factors (too hot, too cold, too humid?) that we can at least avoid or encourage to reduce the rashes from coming.

    C.Y

  • I 🙏🏻 for your Dad and you. I pray you can find a remedy.

    Jeff

  • Thanks so much, Jeff.

    I wish u well too!

    CY

  • So do I.

    It must be awful not knowing the cause.

    Hope the infusions work their magic.

    Best wishes.

    Sue

  • Thank you so much, Sue.

    The transfusion went well but sometimes they don't last.

    With so many kind people like you and others on support group, I am more positive and hopeful to find a solution.

    Cheers!

    CY

You may also like...